Alert archive / Louisiana / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 79, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at May 27, 2020, 4:37 PM CDT for Cameron Parish, Louisiana. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2020, 4:37 PM CDT (21:37 UTC)
- Expired
- May 27, 2020, 5:15 PM CDT
- In force
- 38 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Cameron Parish, LA
The radar
The Lake Charles radar (KLCH), 45 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.6 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 827 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1257 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
162
WUUS54 KLCH 272137
SVRLCH
LAC023-272215-
/O.NEW.KLCH.SV.W.0079.200527T2137Z-200527T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lake Charles LA
437 PM CDT Wed May 27 2020
The National Weather Service in Lake Charles has issued a
* Severe Thunderstorm Warning for...
Northwestern Cameron Parish in southwestern Louisiana...
* Until 515 PM CDT.
* At 437 PM CDT, a severe thunderstorm was located 9 miles west of
Sabine National Wildlife, moving east at 25 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Sabine National Wildlife and Hackberry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2988 9378 2989 9377 2994 9376 2995 9376
3001 9343 2987 9343 2986 9344 2985 9343
2984 9343
TIME...MOT...LOC 2137Z 268DEG 22KT 2991 9375
HAIL...1.00IN
WIND...<50MPH
$$
Jones1 follow-up statement
543
WWUS54 KLCH 272205
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
505 PM CDT Wed May 27 2020
LAC023-272215-
/O.CON.KLCH.SV.W.0079.000000T0000Z-200527T2215Z/
Cameron LA-
505 PM CDT Wed May 27 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR WEST CENTRAL CAMERON PARISH...
At 505 PM CDT, a severe thunderstorm was located over Sabine National
Wildlife, moving east at 25 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Sabine National Wildlife.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2988 9378 2990 9376 2992 9376 2992 9357
2991 9358 2990 9358 2986 9360
TIME...MOT...LOC 2205Z 268DEG 22KT 2992 9357
HAIL...1.00IN
WIND...<50MPH
$$
JonesWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 4:09 PM CDT, 28 minutes earlier.
Area forecast discussion, May 27, 4:09 PM CDT, 28 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 409 PM CDT Wed May 27 2020 .SYNOPSIS... Severe thunderstorm watch 230 is in effect for portions of SE TX through 9 PM. A cluster of strong to severe storms developed acrs cntl TX earlier this aftn and is moving southeast toward the Houston area. Additional storms are developing ahead of and adjacent to this complex, and these storms are expected to move into our SE TX counties through the late aftn and early evening. This activity is occurring in conjunction with another lobe of vorticity rounding the nearly stationary upper low near the ArkLaTex per recent WV imagery and UA analysis. At the sfc, a weak pres gradient acrs the region was producing a light and somewhat vrbl wind field, while skies have been mostly sunny to partly cloudy. This has allowed temperatures to warm into the middle and upper 80s this aftn. Despite the robust convection to the west and a few isolated strong storms acrs Acadiana during the late morning, the area has seen generally quiet weather today. 24 && .DISCUSSION... CAM guidance has been fairly consistent in keeping most of the convection acrs SE TX late this aftn into early this evening, with showers and storms decreasing in intensity and coverage as they spread south and east. That said, confidence is not high as guidance has been a little unreliable over the last few days. At any rate, ocnl periods of showers and storms can be expected through Thursday as the upper low lingers over the region, and a series of vort lobes continue to rotate around the system. For Thursday, the area is in a MRGL risk for severe storms per SPC Day 2 outlook. Despite lapse rates not looking too impressive, daytime heating should supplement instability enough to support development of a few storms capable of producing hail and strong wind gusts. By Thursday night, the low will finally begin to lift northeast, eventually phasing with a northern stream shortwave crossing the Great Lakes. A lingering weakness/shear zone will allow for sctd showers or storms on Friday, but coverage should be a little less. Upper level ridging will begin to build into the area during the weekend. Drier air and increasing subsidence will reduce daily rain chcs from the weekend into early next week. With less rain and cloud cover, daytime temperatures will trend upward, with highs expected to reach the lower 90s by Tuesday and Wednesday. 24 && .MARINE... A few strong to severe storms could affect the western coastal waters this evening. Westerly winds will trend southerly by Thursday morning. A mostly light onshore flow will prevail until passage of a front early Friday morning. Offshore flow will then prevail through the weekend as high pressure builds south into the area. A chance for showers and thunderstorms will be possible through Saturday, with rain chances decreasing into early next week. 24 && .PRELIMINARY POINT TEMPS/POPS... AEX 63 83 63 87 / 20 30 20 20 LCH 69 86 68 88 / 20 30 20 20 LFT 68 87 68 88 / 20 20 20 30 BPT 69 85 69 88 / 30 30 20 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && PUBLIC...24
Hazardous weather outlook, May 27, 3:38 PM CDT, 59 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 338 PM CDT Wed May 27 2020 LAZ027>033-041>045-052>055-073-074-TXZ180-259>262-282045- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Northern Jasper-Northern Newton-Southern Jasper- Southern Newton- 338 PM CDT Wed May 27 2020 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...This afternoon and tonight. A few showers and thunderstorms will be possible this evening and overnight. Widespread severe weather is not expected, but a few storms could produce gusty winds or small hail, in addition to brief heavy rain and occasional cloud to ground lightning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Scattered showers and thunderstorms are expected Thursday before coverage decreases into Friday. Cloud-to-ground lightning and brief heavy rains will again be the primary concerns with the storms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. TXZ201-215-216-282045- Hardin-Jefferson-Orange- 338 PM CDT Wed May 27 2020 ...SEVERE THUNDERSTORM WATCH 230 IN EFFECT UNTIL 9 PM CDT THIS EVENING... This Hazardous Weather Outlook is for southeast Texas. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Scattered showers and thunderstorms can be expected Thursday before coverage decreases into Friday. Cloud-to-ground lightning and brief heavy rains will again be the primary concerns with the storms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ432-435-452-455-470-472-475-282045- Calcasieu Lake-Vermilion Bay- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 338 PM CDT Wed May 27 2020 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...This afternoon and tonight. Isolated showers or thunderstorms will be possible overnight. No severe weather is expected, but a few storms could produce gusty winds as well as occasional cloud to water lightning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Isolated to scattered showers and thunderstorms will be possible through Friday...winds and seas will be locally higher near storms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-450-282045- Sabine Lake- Coastal waters from Cameron LA to High Island TX out 20 NM- 338 PM CDT Wed May 27 2020 ...SEVERE THUNDERSTORM WATCH 230 IN EFFECT UNTIL 9 PM CDT THIS EVENING... This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Isolated to scattered showers and thunderstorms will be possible through Friday...winds and seas will be locally higher near storms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 27, 10:54 AM CDT, 5 hours 43 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1054 AM CDT Wed May 27 2020
LAZ033-044-045-271630-
Lafayette LA-St. Landry LA-Upper St. Martin LA-
1054 AM CDT Wed May 27 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAFAYETTE...
NORTHWESTERN ST. MARTIN AND SOUTHEASTERN ST. LANDRY PARISHES UNTIL
1130 AM CDT...
At 1054 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Krotz Springs to near Breaux Bridge.
Movement was northeast at 25 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Lafayette, Breaux Bridge, Carencro, Krotz Springs, Leonville,
Arnaudville, Henderson, Grand Coteau, Butte La Rose, Cecilia,
Atchafalaya Welcome Center and Atchafalaya National Wildlife Refuge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3018 9206 3052 9202 3060 9175 3056 9176
3051 9173 3051 9175 3050 9176 3050 9170
3044 9164 3039 9162 3036 9165 3035 9163
3032 9163 3028 9160
TIME...MOT...LOC 1554Z 241DEG 22KT 3050 9184 3030 9187
K. KuyperSpecial weather statement, May 27, 11:14 AM CDT, 5 hours 23 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1114 AM CDT Wed May 27 2020
LAZ052-053-271700-
Iberia LA-Vermilion LA-
1114 AM CDT Wed May 27 2020
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL IBERIA AND EAST
CENTRAL VERMILION PARISHES UNTIL NOON CDT...
At 1114 AM CDT, Doppler radar was tracking a strong thunderstorm near
Intracoastal City, moving northeast at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Abbeville, Avery Island, Intracoastal City, Forked Island, Erath,
Delcambre, Esther and Henry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2981 9239 3002 9205 2986 9183 2983 9186
2984 9196 2982 9199 2980 9198 2974 9211
2977 9213 2977 9215 2975 9216 2976 9216
2976 9217 2974 9217 2976 9221 2972 9220
2970 9218 2967 9226
TIME...MOT...LOC 1614Z 243DEG 18KT 2972 9220
K. KuyperSpecial weather statement, May 27, 11:32 AM CDT, 5 hours 5 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1132 AM CDT Wed May 27 2020
LAZ045-271715-
Upper St. Martin LA-
1132 AM CDT Wed May 27 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ST. MARTIN PARISH
UNTIL 1215 PM CDT...
At 1132 AM CDT, Doppler radar was tracking a strong thunderstorm over
Catahoula, moving northeast at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Catahoula, Atchafalaya Welcome Center and Butte La Rose.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3015 9174 3025 9185 3041 9163 3039 9162
3036 9165 3035 9162 3033 9163 3031 9162
3028 9159 3026 9159 3024 9156 3024 9150
TIME...MOT...LOC 1632Z 235DEG 17KT 3022 9173
K. KuyperSpecial weather statement, May 27, 12:16 PM CDT, 4 hours 21 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1216 PM CDT Wed May 27 2020
LAZ045-053-271800-
Iberia LA-Upper St. Martin LA-
1216 PM CDT Wed May 27 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN IBERIA AND CENTRAL
ST. MARTIN PARISHES UNTIL 100 PM CDT...
At 1213 PM CDT, Doppler radar was tracking strong thunderstorms near
Henry, or near Avery Island and northeast of Loreauville, moving
northeast at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
New Iberia, Jeanerette, Avery Island, Delcambre, Loreauville, Lydia,
Lake Fausse Pointe and Acadiana Regional Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2984 9189 2985 9193 2984 9190 2984 9191
2982 9196 2983 9196 2985 9198 2996 9199
3015 9175 3024 9153 3023 9148 3020 9149
3019 9147 3014 9147 3013 9146 3011 9147
3010 9147 3010 9138 3007 9137
TIME...MOT...LOC 1713Z 236DEG 17KT 2989 9200
K. KuyperSpecial weather statement, May 27, 3:45 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
345 PM CDT Wed May 27 2020
TXZ201-215-216-261-262-272130-
Orange TX-Jefferson TX-Hardin TX-Southern Newton TX-
Southern Jasper TX-
345 PM CDT Wed May 27 2020
...SPECIAL WEATHER STATEMENT...
At 344 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Village Mills to near High Island.
Movement was east at 30 mph.
Half inch hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Beaumont, Port Arthur, Orange, Nederland, Groves, Port Neches,
Lumberton, Vidor, Bridge City, Silsbee, Kountze, Sour Lake, Nome,
Evadale, Central Gardens, Sabine Pass, Thicket, Saratoga, Hamshire
and Wildwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
southeastern Texas.
LAT...LON 3049 9473 3049 9454 3053 9454 3052 9376
2999 9380 2998 9387 2982 9395 2979 9394
2976 9390 2968 9386 2967 9405 2956 9435
2989 9436 2989 9444 3011 9445 3011 9460
TIME...MOT...LOC 2044Z 264DEG 26KT 3047 9443 2965 9439
K. KuyperSpecial weather statement, May 27, 4:26 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
426 PM CDT Wed May 27 2020
TXZ215-272200-
Jefferson TX-
426 PM CDT Wed May 27 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JEFFERSON COUNTY
UNTIL 500 PM CDT...
At 426 PM CDT, Doppler radar was tracking a strong thunderstorm over
Nome, moving east at 10 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Beaumont, Nome, China and Fannett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
southeastern Texas.
LAT...LON 3011 9443 3010 9441 3010 9440 3011 9438
3010 9436 3011 9436 3010 9434 3011 9433
3011 9419 2991 9413 2989 9430 2997 9444
3011 9445
TIME...MOT...LOC 2126Z 281DEG 10KT 3004 9445
JonesThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:01 PM CDT | Severe Thunderstorm Warning | LCH | Allen, Beauregard | 44 min |
| May 26, 7:05 PM CDT | Special Weather Statement | LCH | Calcasieu | 25 min |
| May 26, 7:46 PM CDT | Severe Thunderstorm Warning | LCH | Allen | 29 min |
| May 26, 8:14 PM CDT | Special Weather Statement | LCH | Calcasieu | 46 min |
| May 26, 8:26 PM CDT | Special Weather Statement | LCH | Calcasieu | 49 min |
| May 26, 8:30 PM CDT | Special Weather Statement | LCH | Allen | 45 min |
| May 26, 8:37 PM CDT | Special Marine Warning | LCH | 23 min | |
| May 26, 8:43 PM CDT | Severe Thunderstorm Warning | LCH | Allen, Evangeline | 47 min |
| May 26, 8:54 PM CDT | Severe Thunderstorm Warning | LCH | Cameron | 36 min |
| May 26, 9:04 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu, Jefferson Davis | 56 min |
| May 26, 9:14 PM CDT | Severe Thunderstorm Warning | LCH | Allen, Evangeline | 28 min |
| May 26, 9:44 PM CDT | Severe Thunderstorm Warning | LCH | Acadia, Evangeline, Jefferson Davis | 61 min |
| May 26, 10:01 PM CDT | Special Weather Statement | LCH | Jefferson Davis | 44 min |
| May 26, 10:43 PM CDT | Severe Thunderstorm Warning | LCH | Acadia, Evangeline, Saint Landry | 32 min |
| May 26, 10:45 PM CDT | Special Weather Statement | LCH | Jefferson Davis | 30 min |
| May 26, 10:59 PM CDT | Special Marine Warning | LCH | 31 min | |
| May 27, 12:22 AM CDT | Special Marine Warning | LCH | 35 min | |
| May 27, 10:03 AM CDT | Special Weather Statement | LCH | Lafayette | 42 min |
| May 27, 10:54 AM CDT | Special Weather Statement | LCH | Saint Landry | 36 min |
| May 27, 11:14 AM CDT | Special Weather Statement | LCH | Vermilion | 46 min |
| May 27, 11:20 AM CDT | Special Marine Warning | LCH | 55 min | |
| May 27, 11:32 AM CDT | Special Weather Statement | LCH | Saint Martin | 43 min |
| May 27, 12:16 PM CDT | Special Weather Statement | LCH | Saint Martin | 44 min |
| May 27, 4:20 PM CDT | Special Marine Warning | LCH | 25 min | |
| May 27, 5:23 PM CDT | Special Weather Statement | LCH | Calcasieu | 37 min |
| May 27, 5:25 PM CDT | Special Marine Warning | LCH | 50 min | |
| May 27, 5:33 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu, Cameron | 27 min |
| May 27, 6:03 PM CDT | Special Weather Statement | LCH | Cameron | 27 min |
| May 27, 6:27 PM CDT | Special Weather Statement | LCH | Jefferson Davis | 48 min |
| May 27, 6:36 PM CDT | Special Marine Warning | LCH | 54 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.